Article Text

Download PDFPDF
Case report
Neck and supraclavicular lymphadenopathy secondary to 9-valent human papillomavirus vaccination

Abstract

We present two clinical cases of lymphadenopathy after vaccination with the human papillomavirus (HPV) 9-valent vaccine: an asymptomatic 11-year-old boy with inferior cervical and supraclavicular lymphadenopathy, and a 13-year-old girl who presented with lymphadenopathy. In both cases, medical history was unremarkable and there was no recent infection, or other clinical findings. Both adolescents had received the HPV 9-valent vaccine in the previous week. In the first case, blood tests, ultrasonography and biopsy were performed, while in the second, a watchful waiting strategy was adopted. In both cases, the lymphadenopathy resolved spontaneously. The boy received the second dose of the vaccine 6 months later and lymphadenopathy reappeared. The Naranjo scale was applied, classifying the events as definite (in the case of the boy) and probable (girl) adverse drug reactions. The vaccine is safe, but recognising this minor adverse event is important to prevent unnecessary investigation and reduce patient and parental anxiety.

  • human papilloma virus
  • unwanted effects/adverse reactions
  • preventative paediatrics
  • vaccination/immunisation
  • immunological products and vaccines
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.